MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG35038UX
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug-eluting stent, attempts were made to cross the right coronary artery (rca) lesion but the stent would not cross the lesion and began to strip off the balloon.The device could not be retracted into the guide catheter.The entire balloon/stent/guide catheter was pulled back into the radial artery but the stent could not be retracted into the 6fr sheath.The stent was then deployed in the right radial artery.The procedure was completed as intended with no harm to the patient. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: the device could not be retracted into the launcher guide catheter.It was attempted to pull out the entire system but it could not get into the 6f non-medtronic sheath.Another 3.5 x 38mm onyx frontier and 3.5 x 18mm onyx frontier were used to treat the mid rca without any issues noted.The patient went home with no injury.Event date provided.Initial reporter name and phone number.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22200730
Report Number9612164-2025-02900
Device Sequence Number6887671
Product Code NIQ
UDI-Device Identifier00763000511623
UDI-Public(01)00763000511623(17)280111(10)0012620113(20)01
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG35038UX
Device Catalogue NumberONYXNG35038UX
Device Lot Number0012620113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date08/06/2025
Date Device Manufactured01/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight119 KG
Patient EthnicityNon Hispanic
Patient RaceWhite